MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CG+ PICC SET: 3L 6FR X 55CM W/130CM SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW CG+ PICC SET: 3L 6FR X 55CM W/130CM SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-45563-HPHNL
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: the proximal part of the catheter has a small hole that caused leaking.The leakage happened right after the catheter was inserted into patient's body, when dr perform flushing on the catheter".There was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened picc kit including one, 3-lumen catheter for analysis.Signs of use in the form of biological material were observed on and within the catheter.Visual analysis of the catheter revealed three holes on the catheter body towards the juncture hub.The damage appears consistent with contact with a sharp instrument (i.E.Needle bevel, scalpel, etc.).The holes in the catheter body measured between 0-5 mm from the juncture hub.The length of the catheter body measured 56.10 cm, which is within the specification limits f 54.65-56.24 cm per catheter product drawing.The outer diameter of the catheter body measured 0.081", which is within the specification limits of 0.080"-0.085" per catheter extrusion product drawing.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe filled with water was used to flush each lumen.The proximal and medial lumens flushed as intended.Leaking was observed from the holes on the catheter body when the distal extension line was flushed.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the complaint of a hole in the catheter body was confirmed through complaint investigation of the returned sample.Visual analysis revealed three holes on the catheter body towards the juncture hub.The damage appears consistent with contact with a sharp instrument (i.E.Needle bevel, scalpel, etc.).Despite the damage, the catheter met all relevant dimensional requirements.Based on the customer report and the sample received, unintentional use error (contact with sharps) likely caused or contributed to the reported event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CG+ PICC SET: 3L 6FR X 55CM W/130CM SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20003311
Report Number9680794-2024-00832
Device Sequence Number17995831
Product Code LJS
UDI-Device Identifier00801902095794
UDI-Public(01)00801902095794(11)230919(17)250308(10)33F23H0240(21)
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Catalogue NumberPR-45563-HPHNL
Device Lot Number33F23H0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown